MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable as the lens was not fully inserted.If explanted; give date: not applicable as the lens was not fully inserted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a haptic broke off from an ar40m intraocular lens (iol) during insertion (in the middle of the procedure); therefore, another iol was inserted.The incision was slightly enlarged.No sutures were required.The lens was cut in half to remove it from the eye.There was not an additional surgical procedure scheduled.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Additional information: the right eye was involved in the event.Replacement lens: was another ar40m +1.5 diopter lens.Device evaluation: only approximately half of the lens and a cartridge were returned.There is no haptic attached to the portion of the lens returned.Visual inspection at 10x microscope magnification was performed.Residues of what appears to be ophthalmic viscoelastics (ovds) were observed on the cartridge.A haptic is adhered to the cartridge loading zone.The reported device problem code of haptic detached was verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6188097
Report Number2648035-2016-02068
Device Sequence Number509408
Product Code HQL
UDI-Device Identifier05050474514218
UDI-Public(01)05050474514218(17)210720
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/20/2021
Device Model NumberAR40M
Device Catalogue NumberAR40M00015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;